Tornadoes · United States · Missouri · 2013

EF0 tornado, Dudley, Missouri, April 10, 2013

This EF0 tornado ran 1.5 miles across Stoddard County on April 10, 2013, touching down at 9:05 PM CDT and reaching 50 yards wide. It killed nobody, and did $40,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
April 10, 2013
Touchdown
9:05 PM CDT (02:05 UTC)
Lifted
9:07 PM CDT (02:07 UTC)
On the ground
2 minutes
Path length
1.5 miles (2.5 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
Property damage
$40,000
County
Stoddard County
Touchdown point
36.800, -90.126
Lift-off point
36.809, -90.100
Record number
1304102005-01

The damage survey

20 damage points were recorded along this path by NWS PAH, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.

  • A small semi trailor was blown on it's side.
  • Mels Diner had most of its roof (flat) blown off into the street. Another business had sveral shingles removed. Several homes and other businesses also lost some shingles. and several trees (mainly bradfor pears) were blown down as well in/near Puxico.
  • Shingles off roofs and metal panels off a garage.
  • Garage Roof and some wall panels removed.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Surface heating during the day destabilized the atmosphere, contributing to moderate instability in the warm sector of a surface cyclone. Thunderstorms developed as the cap weakened. Increasing vertical wind shear, moderate instability, and boundary layer dew points in the mid 60's resulted in a squall line with embedded bowing segments and isolated tornadoes. A few swaths of significant wind damage and a couple of weak tornadoes were reported.

The tornado removed metal roofing and damaged rafters of at least four chicken houses. The debris was carried up to a mile or more. The average damage path width was about 40 yards. Peak winds were approximately 75 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

5 minutes of warning. NWS PAH issued a tornado warning for this county at 02:00 UTC, 5 minutes before the tornado touched down, in force until 02:17 UTC.

The county was under a tornado watch, issued at 01:30 UTC and running to 04:37 UTC.

Issued (UTC)ExpiredProductOffice
19:01 UTC01:30 UTCTornado WatchPAH
01:30 UTC04:37 UTCTornado WatchPAH
01:46 UTC02:30 UTCSevere Thunderstorm WarningPAH
02:00 UTC02:17 UTCTornado WarningPAH
02:25 UTC02:58 UTCSevere Thunderstorm WarningPAH

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 00:58 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the tornado touched down at Apr 10, 6:40 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Apr 10, 6:40 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
640 PM CDT WED APR 10 2013

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 103 PM CDT WED APR 10 2013

THE MAIN FOCUS IN THIS TIME FRAME AFTERNOON AND TONIGHT ALONG AND
AHEAD OF A COLD FRONT AND MID LEVEL SHORT WAVE THAT WILL BE
APPROACHING THE MS RIVER VALLEY. DETERMINISTIC MODELS NOW SEEM TO
HAVE CONVERGED ON A FAIRLY COMMON OUTPUT REGARDING THE TIMING AND
SEVERE STORM/HEAVY RAIN POTENTIAL THROUGH TONIGHT. THE 12Z RUNS OF
THE ECMWF/NAM/UKMET...ALONG WITH THE 09Z SREF ALL HAVE COME INTO
DECENT AGREEMENT WITH THE TIMING OF THE MAIN FEATURES...AND
HENCE...WERE PREFERRED OVER THE SLIGHTLY QUICKER GFS...ESP
CONCERNING THE LAGGING/POSSIBLY BACK BUILDING PRECIP BEHIND THE
FRONTAL PASSAGE THU.

WITH THAT SAID...IT LOOKS AS THOUGH THE MAIN PUSH OF POTENTIAL
SEVERE STORMS AND/OR HEAVY RAINFALL WILL COME ALONG AND JUST AHEAD
OF THE COLD FRONT THIS AFTERNOON AND EVENING OVER TONIGHT SE
MO...THEN LATER THIS EVE INTO THE OVERNIGHT AND EARLY AM HOURS
THU EAST OF THE MS RIVER. IN FACT...PORTIONS OF SE MO MAY
EXPERIENCE MORE THAN ONE ROUND OF SEVERE THUNDERSTORM/TORNADO
POTENTIAL. ONE ROUND AMY COME IN AN ISOLD TO SCT STORM/SUPER CELL
FASHION THIS AFTERNOON IN A VERY WARM...MOIST AND UNSTABLE
CONVEYOR BELT CURRENTLY IN PLACE OVER SE MO AND SW IL. THIS AREA
IS CURRENTLY PRIMED FOR SEVERE STORM AND TORNADO
DEVELOPMENT...WITH SFC BASED CAPES AOA 3000 J/KG AND 0-1 KM
HELECITY/SHEAR VALUES AOA 150. ONLY INGREDIENT MISSING SEEMS TO BE
A GOOD LOW LVL KICKER...AS SFC FRONT IS STILL OUT WEST OF WEST
PLAINS MO. HOWEVER...IF STORMS DO MANAGE TO FORM AND SUSTAIN
INTENSITY THIS AFTERNOON...SVR STORMS/ISOLATED TORS WILL BE
LIKELY.

EVEN THO LOW LEVEL INSTABILITY VALUES WILL WANE DURING THE NIGHT
TIME HOURS...IT STILL APPEARS THAT AT LEAST MODEST INSTABILITY /SB
CAPES 500-800 J/KG AND SLIGHTLY NEG LI VALUES/ WILL PERSIST AHEAD
OF THE FRONT...ALONG WITH QUITE IMPRESSIVE 0-1 KM SHEAR/HELICITY
VALUES. IN ADDITION...WITH SFC DEW POINTS LIKELY BE RUNNING IN THE
MID 60S JUST AHEAD OF THE SFC FRONT...AND PWAT VALUES FROM 1.50 TO
1.75 INCHES...IT WILL NOT TAKE MUCH INSTABILITY GIVEN THE EXPECTED
LARGE SCALE MID/UPPER LEVEL VERTICAL MOTIONS TO SUPPORT A THREAT
OF LOCALLY HEAVY RAINFALL/ISOLATED SEVERE WINDS AND POSSIBLY EVEN
A COUPLE OF TORNADOES WED NIGHT JUST AHEAD OF THE SFC FRONT AS IT
APPROACHES. AT THIS TIME...WOULD NOT BE AT ALL SURPRISED IF WE END
UP WITH TORNADO WATCH BOXES STACKED FROM WEST TO EAST ACROSS THE
FORECAST AREA WED EVENING INTO EARLY THU. RIGHT NOW...IT WOULD
APPEAR THE HIGHEST SVR WX/TOR/HEAVY RAINFALL RISK WILL LIE OVER SE
MO WED EVENING...BEFORE THE HIGHER INSTABILITY LEVELS WANE.

EVEN THOUGH THE SFC FRONT WILL PASS EAST OF THE FORECAST AREA
THU...VERY MOIST SWLY MID LEVEL FLOW WILL PERSIST OUT AHEAD OF THE
MAIN H50 TROF AXIS...WHICH WILL NOT PASS OVER THE REGION UNTIL
LATER IN THE DAY THU. THUS...PRECIP MAY BUILD BACK INTO AREAS
ALONG/EAST OF THE MS RIVER DURING THE DAY THU...BEFORE IT ALL
MOVES EAST THU EVENING. THIS MAY BE ESPECIALLY TRUE OVER THE
PENNYRILE REGION OF WRN KENTUCKY.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 103 PM CDT WED
APR 10 2013

THE LONG TERM WILL START OFF WITH HIGH PRESSURE OVER THE LOWER OHIO
VALLEY...BRINGING DRY AND VERY COOL CONDITIONS FOR SATURDAY. THE
PATTERN WILL QUICKLY TRANSITION TO ONE VERY SIMILAR TO THAT OBSERVED
CURRENTLY.

PRECIPITATION CHANCES WILL GRADUALLY INCREASE EARLY NEXT WEEK AS A
FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST. THE FRONT IS
FORECAST TO STALL OR EVEN RETURN NORTHWARD AS TROUGHING INCREASES
OVER THE WESTERN STATES. MUCH LIKE THE PAST COUPLE OF DAYS...THE
FORECAST AREA WILL BE IN A WARM AND HUMID WARM SECTOR. PRECIP
CHANCES APPEAR FAIRLY LOW UNTIL THE FRONT ACTUALLY SWEEPS THROUGH
DURING THE MID WEEK TIME FRAME.

MODEL VARIABILITY IS HIGH CONCERNING THE TIMING OF THE FRONTAL
PASSAGE AND THE PROGRESSIVENESS OF THE UPPER TROUGH. THE 00Z ECMWF
ENSEMBLE MEAN AND 00Z GFS ENSEMBLE MEAN WERE BOTH FASTER THAN THE
OPERATIONAL MODELS...ATTEMPTING TO BRING THE FRONT ACROSS OUR REGION
TUESDAY NIGHT. THE FORECAST WILL TREND MORE TOWARD THE 12Z
OPERATIONAL RUNS...WHICH DELAY THE FRONTAL PASSAGE UNTIL ABOUT
WEDNESDAY NIGHT. HIGHEST POPS WILL BE ON DAY 7 /WEDNESDAY/.

&&

.AVIATION...
ISSUED AT 640 PM CDT WED APR 10 2013

GIVEN THE ABSENCE OF A MORE EASTWARD TRAJECTORY OF STRONGER WINDS
ROATING AROUND THE LOW OVER THE ROCKIES...HAVE HAD TO SLOW THE ONSET
OF LOWER CEILINGS AND PRECIPITATION THIS EVENING AND OVERNIGHT FOR
THE WFO PAH TAF SITES. THE PRIMARY REDUCTION TO MVFR DOWN TO LIFR
/ASSOCIATED WITH THUNDERSTORMS/ WILL RUN BETWEEN 05Z-09Z THURSDAY
FOR KCGI/KPAH...AND BETWEEN 09Z-11Z FOR KEVV/KOWB. FOR NOW...IT
APPEARS THAT KEVV/KOWB MAY REMAIN IN IFR CATEGORY FOR THE
REMAINDER OF FORECAST PERIOD...WHILE KCGI/KPAH RETURN TO MVFR
CEILINGS AFTER 11Z-12Z THURSDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

SHORT TERM...MEFFERT
LONG TERM...MY
AVIATION...SMITH
Hazardous weather outlook, Apr 10, 7:07 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
707 PM CDT WED APR 10 2013

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
707 PM CDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED TONIGHT ACROSS
THE ENTIRE OUTLOOK AREA.

ALTHOUGH ONE ROUND OF SEVERE THUNDERSTORMS HAS MOVED THROUGH PARTS
OF SOUTHWEST ILLINOIS EARLY THIS AFTERNOON...ANOTHER ROUND OF
STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO MOVE BACK INTO
SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS BY 8 PM CDT...REACHING
NEAR INTERSTATE 57 CLOSE TO 10 PM CDT. BY MIDNIGHT...THE LEADING
EDGE OF THE THUNDERSTORMS SHOULD APPROACH THE WABASH RIVER IN
SOUTHEAST ILLINOIS AND THE NORTH PART OF THE LAND BETWEEN THE
LAKES IN WEST KENTUCKY. BETWEEN 3 AM AND 4 AM CDT...THESE STORMS
SHOULD MOVE NEAR AN OWENSBORO...HOPKINSVILLE KENTUCKY LINE.

HEAVY RAIN...DAMAGING WINDS AND HAIL WILL BE THE PRIMARY HAZARDS...WITH
ISOLATED TORNADOES POSSIBLE DURING THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW STRONG TO LOCALLY SEVERE STORMS MAY STILL BE POSSIBLE RIGHT
AROUND DAYBREAK THURSDAY MORNING EAST OF A ELKTON...GREENVILLE
KENTUCKY LINE. LOCALLY HEAVY RAIN AND LOCALLY DAMAGING WINDS WILL
BE THE PRIMARY HAZARDS IN A SMALL PART OF THE SOUTHEAST PENNYRILE
REGION EARLY IN THE MORNING.

OFF AND ON CHANCES FOR THUNDERSTORMS ARE EXPECTED FROM SUNDAY
NIGHT THROUGH TUESDAY. AT THIS TIME...THE PROBABILITY OF WIDESPREAD
HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SKYWARN SPOTTER ACTIVATION WILL STILL BE NECESSARY THIS
EVENING AND INTO THE EARLY MORNING HOURS THURSDAY FOR SOUTHEAST
MISSOURI AND SOUTHWEST ILLINOIS...THEN ACROSS THE REMAINDER OF THE
OUTLOOK AREA TOWARD SUNRISE THURSDAY MORNING.

SMITH

In the hours before

Local storm report, Apr 10, 5:44 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
544 PM CDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             DIX                     38.44N 88.94W
04/10/2013  E1.50 INCH       JEFFERSON          IL   TRAINED SPOTTER

            SECOND ROUND OF HAIL LASTED APPROX 3-4 MINUTES. MORE
            DAMAGE TO VINYL SIDING AND SCREENS OF HOME.

&&

RJP
Local storm report, Apr 10, 7:49 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
749 PM CDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     FUNNEL CLOUD     2 ESE DIX               38.43N 88.91W
04/10/2013                   JEFFERSON          IL   TRAINED SPOTTER

            DELAYED REPORT. ROTATING WALL CLOUD WITH FUNNEL CLOUD
            OBSERVED CROSSING THE DIX TEXICO ROAD.

&&

RJP
Local storm report, Apr 10, 8:22 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
822 PM CDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     DONIPHAN                36.62N 90.82W
04/10/2013                   RIPLEY             MO   EMERGENCY MNGR

            REPORT OF POWER OUTAGES IN DONIPHAN.

&&

RJP
Local storm report, Apr 10, 8:46 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
846 PM CDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND DMG     DONIPHAN                36.62N 90.82W
04/10/2013                   RIPLEY             MO   TRAINED SPOTTER

            SEVERAL TREE BRANCHES DOWN EAST OF DONIPHAN ALONG HWY
            160.

&&

RJP
Local storm report, Apr 10, 8:54 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
854 PM CDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     DONIPHAN                36.62N 90.82W
04/10/2013                   RIPLEY             MO   EMERGENCY MNGR

            REPORT OF POWER OUTAGES IN DONIPHAN.

&&

RJP
Local storm report, Apr 10, 8:56 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
856 PM CDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     TSTM WND GST     POPLAR BLUFF            36.76N 90.41W
04/10/2013  E60 MPH          BUTLER             MO   EMERGENCY MNGR

&&

RJP

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Little Rock, AR (KLZK), 00:00Z

2.1 hours before the tornado, 220 km from the path. April 11, 2013.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2013-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2188 joules per kilogram, CIN -3, lifted condensation level 918 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Little Rock, AR at 00:00Z on 2013-04-11The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 362 square meters per square second, 0 to 6 km bulk shear 49 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2188 J/kg
Mixed-layer CIN
-3 J/kg
Surface CAPE
3158 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
49 kt
0-1 km bulk shear
35 kt
0-1 km storm-relative helicity
362 m²/s²
0-3 km storm-relative helicity
472 m²/s²
Significant tornado parameter
5.8
Supercell composite
29.7
0-3 km lapse rate
6.8 K/km

Open this sounding in Storm Lab

Little Rock, AR (KLZK), 12:00Z

9.9 hours after it, 220 km from the path. April 11, 2013.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2013-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -101957, lifted condensation level 890 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Little Rock, AR at 12:00Z on 2013-04-11The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 8 square meters per square second, 0 to 6 km bulk shear 66 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-101957 J/kg
Surface CAPE
16 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
66 kt
0-1 km bulk shear
8 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
1.2 K/km

Open this sounding in Storm Lab

The surface observations

Popular Bluff (POF), 19 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:53 UTC7862150° 10 kt1004.1-RA
01:13 UTC75.262.6140° 9 kt1003.7VCTS -RA
01:53 UTC7465200° 13 kt231005.1-TSRA
01:56 UTC69.864.4240° 28 kt391005.8-TSRA SQ
02:02 UTC64.462.6230° 18 kt391007.1+TSRA BR SQ
02:05 UTC64.462.6220° 20 kt391007.1TSRA BR
02:09 UTC64.462.6230° 15 kt331006.4TSRA BR
02:53 UTC6665250° 3 kt1006.8TSRA BR
03:48 UTC64.464.4120° 5 kt1005.1VCTS RA BR
03:53 UTC6564130° 6 kt1004.7VCTS RA BR

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Paducah radar (KPAH), 123 km away, was scanning. The volume nearest the touchdown began at 02:03 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
01:53 UTCTSTM WND GST 60Poplar BluffButler, MO
01:58 UTCTORNADO6 Se Poplar BluffButler, MOAN EF0 TORNADO RIPPED OFF THE ROOFS, INCLUDING SOME RAFTERS, AND SOME WALLS OF 2 SHEDS/BARNS. THE DEBRIS WAS BLOWN SEVERAL HUNDRED YARDS. THE DAMAGE PATH WAS 50 YARDS WIDE BY 1.5 MILES LONG. PEAK WINDS WERE 85 MPH.
02:00 UTCTSTM WND DMG8 W BloomfieldStoddard, MOLATE REPORT. WIND DAMAGE TO HOME. WINDOWS BLOWN OUT. TREE SNAPPED IN HALF. WELL HOUSING DAMAGED. SECOND HOME HAD HALF OF ROOF WITH DAMAGE. HOOD BLOWN OFF OF VEHICLE.
02:05 UTCTSTM WND DMGFiskStoddard, MODAMAGE TO DECK RAILING ON A HOUSE. HEAVY GRILL BLOWN ACROSS DECK.
02:05 UTCTORNADO2 Nw DudleyStoddard, MOAN EF0 TORNADO REMOVED METAL ROOFING AND DAMAGED RAFTERS OF AT LEAST 4 CHICKEN HOUSES. THE DEBRIS WAS CARRIED UP TO A MILE OR MORE. THE DAMAGE PATH WIDTH WAS ABOUT 40 YARDS BY ABOUT 1 MILE. PEAK WINDS WERE APPROXIMATELY
02:28 UTCTSTM WND DMG1 N ZalmaBollinger, MOLARGE TREE UPROOTED.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2013 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are

The other tornadoes of April 10, 2013

8 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 104:20 PM CDTEF2Van Buren, AR17.38005$3.5 million
April 105:07 PM CDTEF1Stone, AR4.1300$200,000
April 105:44 PM CDTEF2Izard, AR1.2100$350,000
April 107:38 PM CDTEF1Franklin, MO1.3200
April 108:00 PM CDTEF2Saint Louis, MO6.85002$4.0 million
April 108:10 PM CDTEF0City of Saint Louis, MO0.350
April 108:26 PM CDTEF1Lincoln, AR6.7400$500,000
April 108:58 PM CDTEF0Butler, MO1.775$20,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.